Alert archive / Pennsylvania / Red Flag Warnings in 2007

Red Flag Warning 1, NWS State College, PA

April 23, 200725 counties in Pennsylvania

NWS State College, PA issued this red flag warning at Apr 23, 2007, 4:19 AM EDT for 25 counties in Pennsylvania. It took effect at Apr 23, 2007, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2007, 4:19 AM EDT (08:19 UTC)
In effect from
Apr 23, 2007, 1:00 PM EDT
Expired
Apr 23, 2007, 7:00 PM EDT
In force
6 hr
Issued by
NWS State College, PA
All 25 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Centre County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, York County, PA

The radar

The State College radar (KCCX), 76 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2007-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2007-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4969 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS81 KCTP 230819
RFWCTP

RED FLAG WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
419 AM EDT MON APR 23 2007

PAZ036-037-041-042-046-049>053-056>059-063>066-231630-
/O.UPG.KCTP.FW.A.0001.070423T1400Z-070424T0000Z/
/O.NEW.KCTP.FW.W.0001.070423T1700Z-070423T2300Z/
FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
419 AM EDT MON APR 23 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

SOUTHWEST WINDS INCREASING TO BETWEEN 15 AND 20 MPH WILL COMBINE WITH
RELATIVE HUMIDITIES BELOW 30 PERCENT AND DRY FINE FUELS TO CREATE
A DANGEROUS FIRE GROWTH POTENTIAL THIS AFTERNOON. ANY BRUSH FIRES
THAT DEVELOP WILL LIKELY SPREAD RAPIDLY UNDER THESE CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

PAZ012-018-019-025>028-034-035-045-231630-
/O.NEW.KCTP.FW.W.0001.070423T1700Z-070423T2300Z/
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-SOUTHERN CLINTON-
419 AM EDT MON APR 23 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. 

SOUTHWEST WINDS INCREASING TO BETWEEN 15 AND 20 MPH WILL COMBINE WITH
RELATIVE HUMIDITIES BELOW 30 PERCENT AND DRY FINE FUELS TO CREATE
A DANGEROUS FIRE GROWTH POTENTIAL THIS AFTERNOON. ANY BRUSH FIRES
THAT DEVELOP WILL LIKELY SPREAD RAPIDLY UNDER THESE CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$


KF
1 follow-up statement
000 
WWUS81 KCTP 231605
RFWCTP

RED FLAG WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1205 PM EDT MON APR 23 2007

PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059-
063>066-232300-
/O.CON.KCTP.FW.W.0001.070423T1700Z-070423T2300Z/
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
1205 PM EDT MON APR 23 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL COMBINE
WITH RELATIVE HUMIDITIES BELOW 30 PERCENT AND VERY DRY FINE FUELS
TO CREATE DANGEROUS FIRE GROWTH POTENTIAL THIS AFTERNOON. ANY
BRUSH FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY UNDER THESE
CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$

DANGELO/GARTNER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this red flag warning went out at Apr 23, 3:52 AM EDT, 27 minutes earlier.

Area forecast discussion, Apr 23, 3:52 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
352 AM EDT MON APR 23 2007

.SYNOPSIS...
HIGH PRESSURE CENTERED OFF OF THE EAST COAST WILL SUPPLY CENTRAL
PENNSYLVANIA WITH ONE MORE DAY OF WARM WEATHER. A COLD FRONT WILL
BRING MORE SEASONABLE CONDITIONS TUESDAY. RAINY AND COOL WEATHER
APPEARS LIKELY FOR THE SECOND HALF OF THE WEEK...AS A SERIES OF LOW
PRESSURE SYSTEMS PASS SOUTH OF PENNSYLVANIA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WATER VAPOR IMAGERY SHOWING IMPRESSIVE-LOOKING CLOSED LOW OVER
IOWA. NEW MODEL DATA CONTINUES TO WEAKEN THIS FEATURE AS IT LIFTS
NE THROUGH THE GRT LKS LATER TODAY. REGARDLESS...SUNNY SKIES
SHOULD FADE TO INCREASING CLOUDS THIS AFTN ACROSS WESTERN
PA...WHERE A LATE DAY SHOWER IS POSSIBLE. SOUNDINGS BECOME MARGINALLY
UNSTABLE OVR WESTERN PA BY LATE AFTN AS LL JET DRAWS INCREASING
MOISTURE INTO THE REGION. THUS...WILL MENTION A SLGHT CHC OF LATE
DAY THUNDER. OVER EASTERN PA...SKIES LIKELY TO REMAIN MSUNNY
THROUGH THE AFTN...ALLOWING TEMPS TO REACH OR EXCEED THOSE OF
YESTERDAY. MODEL 8H TEMPS ARND 7C SUGGEST HIGHS IN THE L80S ACROSS
THE SUSQ VALLEY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
COLD FRONT WILL PUSH THROUGH CENTRAL PA TONIGHT...ACCOMPANIED BY
A ROUND OF SHOWERS. ENSEMBLE DATA CLEARLY SUGGESTS THIS WILL BE A
LIGHT PRECIP EVENT...CONFINED MAINLY TO THE NORTHERN AND WESTERN
PA...AS DOWNSLOPING SUBSIDENCE RESULTS IN ONLY WDLY SCT -SHRA
FURTHER EAST ACROSS THE SUSQ VALLEY. SREF DATA SUPPORTS LIKELY
POPS OVR THE MTNS...TO SLGHT CHC OVR THE LOWER SUSQ VALLEY.

CLOUDS AND A FEW SHOWERS WILL LIKELY LINGER OVER SOUTHERN PA ON
TUESDAY...AS FRONT STALLS NR THE MASON DIXON LINE. PTSUNNY SKIES
LIKELY ACROSS THE NORTH...AS SFC RIDGE/DRIER AIR TRY TO BUILD
SOUTHWRD FROM ONTARIO.

COOL AND RAINY WX APPEARS VERY LIKELY ON WEDNESDAY AS WAVE OF LOW
PRES RIDES SOUTH OF PA. GOOD AGREEMENT AMONG SHORT RANGE ENSEMBLE
MEMBERS REGARDING TIMING/INTENSITY OF THIS FEATURE HAS RAISED
FCST CONFIDENCE ENOUGH TO INCREASE POPS TO NR 90PCT ACROSS BULK
OF THE REGION. 00Z MREF DATA SUGGESTS THIS SYSTEM HAS THE
POTENTIAL TO PRODUCE 1-2 INCHES OF RAIN...MAINLY OVR NORTHERN PA.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
CLOUDY AND COOL WX LIKELY TO PERSIST THROUGH THE END OF THE WORK
WEEK...AS QUASI-STATIONARY FRONTAL BOUNDARY REMAINS JUST SOUTH OF
PA. A LULL IN THE RAIN APPEARS LIKELY WED NITE AND EARLY THURSDAY.
HOWEVER...ANOTHER WAVE OF LO PRES MAY SPREAD STEADY RAIN INTO PA
LATE THURS THRU FRIDAY. SHOWERY CONDITIONS WILL LIKELY PREVAIL
INTO THE WEEKEND AS TROF OF LOW PRESSURE MOVES EAST FROM THE GREAT
LAKES.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL CONTINUE UNDER CLEAR SKIES WITH NO
RESTRICTIONS TO VISIBILITIES THROUGH MONDAY AFTERNOON. VERY LIGHT
WINDS WILL ALSO CONTINUE.

SCATTERED SHOWERS COULD MOVE IN FROM THE WEST MONDAY NIGHT...BUT
THE APPROACH OF THAT WEAKENING SYSTEM WILL MAINLY SERVE TO
INCREASE THE WINDS FROM THE SOUTHWEST LATER ON MONDAY AND MONDAY
NIGHT. WILL ONLY MENTION VCSH AS AERIAL COVERAGE OF THE SHOWERS
WILL BE WIDELY SCATTERED. MOST RAIN SHOWERS WILL OCCUR AFT 00Z.

THIS WILL BE FOLLOWED BY A COLD FRONT EARLY ON TUESDAY MORNING OR
LATE MONDAY NIGHT...THAT WILL PASS WITH LITTLE IF ANY FANFARE.
ANOTHER SYSTEM FOR WEDNESDAY INTO THURSDAY BRINGING THE BEST
CHANCE FOR MORE WIDESPREAD SHOWERS. CONDITIONS WILL BE MAINLY VFR
THROUGH TUESDAY NIGHT...THEN OCCASIONAL MVFR CONDITIONS WILL
BECOME POSSIBLE FOR MIDWEEK.

&&

.FIRE WEATHER...
AS HIGH PRESSURE PASSES OFF THE EAST COAST TDY...AN INCREASING
SOUTHWEST WIND WILL DEVELOP BY THIS AFTERNOON. THE INCREASED WINDS
WILL COMBINE WITH VERY DRY FINE FUELS AND LOW RELATIVE HUMIDITIES
TO PRODUCE A DANGEROUS FIRE GROWTH POTENTIAL OVER EASTERN PA. WIND
SPEEDS BTWN 15-20MPH AND RH VALUES BTWN 25-30PCT ARE EXPECTED
DURING THE AFTN OVR ROUGHLY THE EASTERN HALF OF THE STATE...SO
WILL ISSUE A RED FLAG WARNING BTWN 17-23Z.

SCATTERED RAIN SHOWERS WILL ACCOMPANY A COLD FRONT THIS EVENING
ACROSS THE WEST...BUT THESE SHOWERS MAY NOT LAST ALL THE WAY TO
THE EASTERN COUNTIES AS THE MOISTURE SOURCE IS VERY LIMITED.

A SOAKING RAIN IS LIKELY OVER MUCH OF THE REGION ON WEDNESDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR PAZ012-018-019-025>028-034>037-041-042-045-046-
049>053-056>059-063>066.

&&

SYNOPSIS...FITZGERALD
NEAR TERM...FITZGERALD
SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD
AVIATION...RXR
FIRE WEATHER...FITZGERALD
Hazardous weather outlook, Apr 22, 1:53 PM EDT, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
153 PM EDT SUN APR 22 2007

PAZ004>006-010>012-017>019-024>028-033>035-045-231800-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-SOUTHERN CLINTON-
153 PM EDT SUN APR 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-037-041-042-046-049>053-056>059-063>066-231800-
FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
153 PM EDT SUN APR 22 2007

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:36 PM EDTSevere Thunderstorm WarningCTPMcKean54 min

Nearby

Red Flag Warnings in Pennsylvania, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.